What Causes Weight Gain With Insulin Therapy?

When you take insulin therapy, you may experience weight gain. For certain individuals that have diabetes, weight loss can result with poorly managed diabetes. The weight loss is the result of the body being unable to make enough insulin or to use the insulin that it creates. The food is ultimately eliminated from the body and is not properly broken down.

 

In addition, blood glucose levels that are high can make the body dehydrated as the body tries to get rid of excess glucose. As a result, you may think that you have lost some weight but you have really only lost water. Then when you start to take insulin, your body will respond by keeping in fluids in order to make up for your dehydration.

 

After you begin with insulin therapy, your body will begin to maintain your blood glucose levels at lower levels so that your body can correctly use glucose for energy. As a result, you are no longer excreting glucose and you will gain weight. High blood glucose levels may have also left you feeling more hungry so that when you start to take insulin, your body is now processing more of the food that you eat. In this case, you will also gain weight.

Next Post → ← Previous Post